Alert archive / Wisconsin / River Flood Watches in 2011
River Flood Watch 9, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood watch at Apr 20, 2011, 5:03 AM CDT for Kenosha County, Wisconsin; Lake County, Illinois. It took effect at Apr 20, 2011, 3:27 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 20, 2011, 5:03 AM CDT (10:03 UTC)
- In effect from
- Apr 20, 2011, 3:27 PM CDT
- Expired
- Apr 20, 2011, 10:39 AM CDT
- In force
- Issued by
- NWS Milwaukee, WI
- Flood severity
- None
Counties Lake County, IL, Kenosha County, WI
The radar
The Milwaukee radar (KMKX), 80 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fox River near New Munster (NMSW3).
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05545750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
110 WGUS63 KMKX 201003 FFAMKX URGENT-IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 503 AM CDT WED APR 20 2011 ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN WISCONSIN ROCK RIVER AT AFTON AFFECTING ROCK COUNTY ...THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVERS IN WISCONSIN...ILLINOIS FOX RIVER NEAR NEW MUNSTER AFFECTING KENOSHA AND LAKE COUNTIES WIZ069-201603- /O.CON.KMKX.FL.A.0008.000000T0000Z-110426T0000Z/ /AFTW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 503 AM CDT WED APR 20 2011 THE FLOOD WATCH CONTINUES FOR THE ROCK RIVER AT AFTON * UNTIL MONDAY EVENING. * AT 3:00 AM WEDNESDAY THE STAGE WAS 8.8 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 9.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY AFTER MIDNIGHT TOMORROW. $$ ILZ006-WIZ072-201603- /O.NEW.KMKX.FL.A.0009.110421T0000Z-110422T1800Z/ /NMSW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 503 AM CDT WED APR 20 2011 THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A * FLOOD WATCH FOR THE FOX RIVER NEAR NEW MUNSTER * FROM THIS EVENING TO FRIDAY AFTERNOON. * AT 12:15 AM WEDNESDAY THE STAGE WAS 9.3 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 10.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY THIS EVENING. $$ && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST FORECAST STAGES - FLOOD FULL OBSERVED ...FOR 7 PM... LOCATION STAGE STAGE STAGE/TIME THU FRI SAT SUN NEW MUNSTER 10.0 9.0 9.27 12 AM 04/20 10.0 10.3 9.8 9.4 AFTON 9.0 8.0 8.76 03 AM 04/20 8.9 9.2 9.2 9.1 - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS AFTON 9.09 11 PM 04/15 0.26 9.20 01 PM 04/21 NEW MUNSTER 9.27 12 AM 04/20 0.44 10.30 07 AM 04/21 ...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION FOR THE LISTED SITES... (AFTW3) 6-HOUR PRECIPITATION AMOUNTS (IN.) AFTON: 7 PM-1 AM 0.15 AFTON: 1 AM-7 AM 0.00 AFTON: 7 AM-1 PM 0.00 AFTON: 1 PM-7 PM 0.00 (NMSW3) 6-HOUR PRECIPITATION AMOUNTS (IN.) NEW MUNSTER: 7 PM-1 AM 0.19 NEW MUNSTER: 1 AM-7 AM 0.00 NEW MUNSTER: 7 AM-1 PM 0.00 NEW MUNSTER: 1 PM-7 PM 0.00
1 follow-up statement
151 WGUS63 KMKX 201539 FFAMKX URGENT-IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1039 AM CDT WED APR 20 2011 ...THE FLOOD WATCH IS CANCELLED AND HAS BEEN UPGRADED TO A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN...ILLINOIS... FOX RIVER NEAR NEW MUNSTER AFFECTING KENOSHA AND LAKE COUNTIES ILZ006-WIZ072-201609- /O.CAN.KMKX.FL.A.0009.110420T2027Z-110422T1800Z/ /NMSW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1039 AM CDT WED APR 20 2011 THE FLOOD WATCH IS CANCELLED FOR THE FOX RIVER NEAR NEW MUNSTER * AT 10:00 AM WEDNESDAY THE STAGE WAS 9.8 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 10.3 FEET BY TOMORROW EARLY AFTERNOON. $$ && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST FORECAST STAGES - FLOOD FULL OBSERVED ...FOR 7 AM... LOCATION STAGE STAGE STAGE/TIME THU FRI SAT SUN NEW MUNSTER 10.0 9.0 9.81 10 AM 04/20 10.2 10.1 9.7 9.2 - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS NEW MUNSTER 9.81 10 AM 04/20 0.98 10.30 01 PM 04/21 ...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION... (NMSW3) 6-HOUR PRECIPITATION AMOUNTS (IN.) NEW MUNSTER: 7 AM-1 PM 0.00 NEW MUNSTER: 1 PM-7 PM 0.00 NEW MUNSTER: 7 PM-1 AM 0.00 NEW MUNSTER: 1 AM-7 AM 0.00
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood watch went out at Apr 20, 3:55 AM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 20, 3:55 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
355 AM CDT WED APR 20 2011
.VERY SHORT TERM...
TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM TO HIGH
PRECIPITATION CHANCES TODAY WILL BE TIED TO FORCING AHEAD OF SHORT
WAVE...WHICH WAS OVER SE SOUTH DAKOTA AT 07Z. Q-VECTOR CONVERGENCE
FOCUSES MAINLY TO THE NORTH WITH CVA AHEAD OF SHORT WAVE TODAY...SO
WILL HAVE LIKELY POPS IN THE FAR NORTH LATE THIS MORNING...TAPERING
OFF TO SLIGHT CHANCES IN THE SOUTH. AXIS OF SHORT WAVE WILL PUSH
EAST OF AREA BY 21Z BRINGING AN END TO PRECIPITATION CHANCES.
REGION STILL UNDER THE INFLUENCE OF CYCLONIC FLOW INTO THE EVENING
SO CLOUDS WILL BE SLOW TO CLEAR FROM SOUTHWEST TO NORTHEAST
TONIGHT...PER LOW LEVEL RELATIVE HUMIDITY FIELDS...AHEAD OF SHORT
WAVE RIDGING.
WINDS WILL LIGHTEN WITH SURFACE RIDGE BUILDING IN TONIGHT...AND WITH
LOWS APPROACHING DEW POINTS AND A STRONG NEAR-SURFACE INVERSION...
WILL BRING PATCHY FOG INTO SOUTHWEST CWA AT 06Z...WHILE HOLDING OFF
UNTIL 09Z IN THE NORTHEAST PER PREVIOUS FORECAST.
COLD AIR ADVECTION THROUGH THE DAY WILL OFFSET THE MINIMAL DIURNAL
HEATING UNDER CLOUDY SKIES. FORECAST SOUNDINGS SHOW LITTLE CHANGE
FROM EARLY MORNING READINGS. MAV GUIDANCE TOO WARM AND WILL SIDE
TOWARD COOLER MET 3 HOURLY TEMPERATURES. ALSO UNDERCUT GUIDANCE FOR
TONIGHT WITH CLEARING AND LIGHT WINDS.
.SHORT TERM...
THURSDAY THROUGH FRIDAY NIGHT...FORECAST CONFIDENCE...MEDIUM.
HIGH PRESSURE WILL DRIFT EASTWARD THROUGHOUT THE DAY ON THU. RETURN
FLOW AROUND THE HIGH WILL BRING SOUTHEAST TO EASTERLY WINDS TO THE
FORECAST AREA. DESPITE A COLD START ON THU...STEADY WARM AIR
ADVECTION AND THE STRONG APRIL SUN WILL BRING TEMPS INTO THE UPPER
40S TO AROUND 50. THE EXCEPTION WILL BE THAT THE EASTERLY WINDS WILL
KEEP THE LAKESHORE AREAS COOLER IN THE LOW TO MID 40S.
A STRONG SHORTWAVE CROSSING THE NORTHERN PLAINS WILL BRING THE NEXT
SYSTEM TO THE UPPER MIDWEST THU NIGHT THROUGH FRI NIGHT. THE SFC LOW
TRACK IS EXPECTED TO CROSS THE NEBRASKA/KANSAS AREA ON FRI...THEN
CROSS THE IOWA/WI AREA FRI NIGHT. THERE IS A NOTICABLE DIFFERENCE IN
500MB HEIGHTS/VORTICITY PATTERNS BETWEEN THE ECMWF AND GFS/NAM. THE
GFS AND NAM CLOSE OFF THE 500MB LOW OVER THE DAKOTAS AT 00Z SAT AND
THE ECMWF KEEPS THE WAVE OPEN. GFS/NAM SOLUTION A LITTLE MORE
CONSISTENT...SO TRENDED TOWARD THAT SOLUTION.
ISENTROPIC LIFT AHEAD OF THE SYSTEM...ALONG WITH WARM AIR ADVECTION
AND 700-850MB FRONTOGENESIS...WILL BRING THE FIRST SHOT OF PRECIP
ACROSS AT LEAST THE SOUTHERN HALF OF THE FORECAST AREA THU EVENING.
THERE MAY BE A BREAK IN WIDESPREAD PRECIP AFTER MIDNIGHT...UNTIL THE
MAIN SFC LOW APPROACHES AND BRINGS INCREASING PRECIPITABLE WATER TO
THE REGION. PLENTY OF OMEGA AND SOME WEAK ELEVATED CAPE ON THE FCST
SNDGS TO SUPPORT ISOLATED THUNDER MENTION. THERE MAY BE SOME SNOW
FOR A PERIOD OF TIME ACROSS THE NORTHERN FORECAST AREA LATE THU
NIGHT INTO FRI MORNING WITH THE COOLER AIR ALOFT...ALTHOUGH THIS
AREA WOULD BE DEPENDENT UPON ENOUGH MOISTURE TO CREATE THE SNOW.
ACCUMULATIONS EXPECTED TO BE MINIMAL.
SHOWERS EXPECTED TO TAPER OFF FRI NIGHT. TEMPS EXPECTED TO STAY WARM
ENOUGH TO BE ALL RAIN BEHIND THE SYSTEM.
.LONG TERM...
SATURDAY THROUGH SUNDAY...FORECAST CONFIDENCE...LOW.
THERE SHOULD BE A DRY PERIOD ON SATURDAY BETWEEN SYSTEMS. THEN YET
ANOTHER SYSTEM IS EXPECTED IN THE AREA SATURDAY THROUGH SUNDAY.
HOWEVER...GFS KEEPS THIS SYSTEM FURTHER TO THE SOUTH THAN THE ECMWF.
PRECIP WOULD BE RAIN SHOWERS ASSOCIATED WITH WEAK SHORTWAVES
EMBEDDED WITHIN 500MB FLOW AND THE RIGHT ENTRANCE REGION OF THE
UPPER JET. KEPT MENTION OF THUNDER OUT OF FCST FOR THIS TIME
PERIOD...AS WE WILL BE ON THE NORTHERN FRINGE OF THE SYSTEM AND
THERE LOOKS TO BE VERY LIMITED INSTABILITY.
SUNDAY NIGHT THROUGH TUESDAY...LOW TO MEDIUM
A DEEPENING TROUGH OVER THE CENTRAL CONUS WILL BE THE NEXT
WEATHER-MAKER FOR SOUTHERN WI EARLY NEXT WEEK. THERE ARE SIGNIFICANT
PATTERN DIFFERENCES BETWEEN THE GFS AND ECMWF MODELS...BUT GENERALLY
A LOW WILL CROSS THE MID MISSISSIPPI VALLEY AND REACH THE UPPER
GREAT LAKES REGION ON TUE AS A NEGATIVELY TILTED 500MB TROUGH SETS
UP OVER THE CENTRAL US. SOUTHEAST WI SHOULD BE IN THE WARM SECTOR AND
MODEL SNDGS SHOW PLENTY OF INSTABILITY TO SUPPORT THUNDERSTORMS.
&&
.AVIATION...LIGHT PRECIPITATION IN THE EAST SHOULD END BY 12Z WITH
SURFACE CONVERGENCE ON BACK SIDE OF LOW SHIFTING EAST. IFR CIGS
SHOULD LIFT TO MVFR IN THE FAR EAST EARLY THIS MORNING AS WELL WITH
WIND SHIFT MORE TO THE NORTH-NORTHWEST BRINGING IN DRIER AIR. PER
LOW LEVEL RH FORECASTS AND FORECAST SOUNDINGS EXPECT MVFR CEILINGS
THROUGH THE DAY AND INTO THE EVENING UNDER LINGERING CYCLONIC FLOW.
SKIES WILL CLEAR FROM SOUTHWEST TO NORTHEAST DURING THE NIGHT...WITH
EASTERN TAF SITES BREAKING UP BETWEEN 06Z AND 09Z. GUSTY WINDS IN
THE EAST WILL SLOWLY SUBSIDE AS GRADIENT RELAXES WITH DEPARTING LOW
PRESSURE.
&&
.MARINE...WILL KEEP SMALL CRAFT ADVISORY GOING UNTIL 21Z/4 PM/
THOUGH WINDS MAY SUBSIDE BELOW CRITERIA A BIT BEFORE THAT AS SURFACE
GRADIENT SLOWLY RELAXES. THIS WILL ALLOW WAVES TO SUBSIDE TOWARD THE
OPEN WATERS.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR
LMZ643>646.
&&
SHORT/LONG TERM...13/MRC
VERY SHORT TERM/AVIATION/MARINE...09/REMHazardous weather outlook, Apr 20, 4:33 AM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 433 AM CDT WED APR 20 2011 WIZ046-047-051-052-056>060-062>072-210945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 433 AM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER LOW IS EXPECTED TO MOVE ACROSS THE CENTRAL PLAINS FRIDAY MORNING TOWARDS LOWER MICHIGAN LATE FRIDAY NIGHT..BRINGING A CHANCE OF THUNDERSTORMS ON FRIDAY. MORE THUNDERSTORMS ARE POSSIBLE NEXT MONDAY AND TUESDAY AS YET ANOTHER LOW CROSSES THE WESTERN GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE WEEKEND. LMZ643>646-210945- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 433 AM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL LATE THIS AFTERNOON FOR GUSTY NORTH WINDS THIS MORNING...TURNING NORTHWEST THEN SLOWLY DIMINISHING THIS AFTERNOON. HIGH WAVES ARE EXPECTED UNTIL LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY YET ANOTHER LOW MAY MOVE ACROSS THE CENTRAL PLAINS FRIDAY TOWARDS LOWER MICHIGAN BY LATE FRIDAY NIGHT...BRINGING A CHANCE OF THUNDERSTORMS ON FRIDAY...ALONG WITH THE POSSIBILITY OF SMALL CRAFT ADVISORIES. THUNDERSTORMS ARE POSSIBLE WITH ANOTHER LOW NEXT MONDAY AND TUESDAY. REM WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:58 PM CDT | River Flood Watch | MKX | Rock | 14 hr |
| Apr 20, 10:37 AM CDT | River Flood Warning | MKX | Kenosha | 13 days |
Nearby
River Flood Watches in Wisconsin, 2011River Flood Watches in Illinois, 2011Every river flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.